Carcinoma-associated hemolytic-uremic syndrome: a complication of mitomycin C chemotherapy.
Аннотация
A thrombotic microangiopathy resembling the hemolytic uremic syndrome was diagnosed in 12 patients with adenocarcinoma, in whom the tumor was in complete or near-complete remission after treatment with mitomycin C-containing drug regimens. Microangiopathic hemolytic anemia, thrombocytopenia, and renal failure were initially present in all cases. All patients eventually developed pulmonary edema and systemic arterial hypertension, and three experienced neurologic complications. Blood transfusions exacerbated the syndrome in nine patients. High titers of platelet-aggregating plasma immune complexes were present in all six cases in which they were measured. The constituent antibody of each complex failed to react with mitomycin C antigen preparations, whereas in vitro reactivity to endodermally derived neoplasms was demonstrated. Plasmapheresis was associated with amelioration of the syndrome in only one patient. In patients receiving mitomycin C chemotherapy, the development of anemia and thrombocytopenia or azotemia may represent the initial manifestations of this newly defined thrombotic microangiopathy. A consistently effective form of management of this syndrome has not as yet been defined.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.